MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer observed residue on the floor caused by a wash buffer leak from the architect i2000 processing module.The leak was cleaned using hydrochloric acid, and as a result, three personnel fainted for what was reported to be a short period of time.The personnel were taken out of the laboratory and treated in the emergency department where they regained consciousness and recovered shortly thereafter.No problems were observed following treatment.Despite multiple attempts, we were unable to obtain any information regarding the treatment administered.The wash buffer msds document (6c54-58) was previously communicated to the personnel, yet the instructions were not followed.The leak from the device has been resolved.No further information was provided.The individuals were granted leave time due to the incident as a precautionary measure, however, have since been released back to work.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.This report is being filed on an international product, list number 03m74-01 that has a similar product distributed in the us, list number 3m74-02 / -84 / -98, with 510k/pma/bla of exempt.
 
Additional Manufacturer Narrative
The architect i2000 processing module had a wash buffer leak due to an incorrectly installed wash buffer transfer tubing.Reinstalling the part correctly resolved the issue.The customer cleaned the wash buffer leak with a hydrochloric acid cleaner.The instrument service history review for isr04417 revealed no additional service or complaint issues associated with noxious fumes being released and causing fainting on or around the date this complaint was initiated that may have contributed to this issue.A review of complaint and trending data for the architect i2000 processing module did not identify any similar issues as described in this complaint.A review of the manufacturing documentation did not identify any non-conformances or potential non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.In this case a use error was identified.Product labeling and the safety data sheet (sds) architect concentrated wash buffer provides instruction for material containment and cleanup that specifically states hydrazoic acid, a very toxic gas, is released when acids are mixed with the concentrated wash buffer.Based on the investigation the architect i2000 processing module, serial number isr04417, is performing as intended.No systemic issue or deficiency of the architect i2000 processing module was identified.
 
Event or Problem Description

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22564576
Report Number3016438761-2025-00421
Device Sequence Number3825927
Product Code JJE
UDI-Device Identifier00380740023386
UDI-Public(01)00380740023386
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03M74-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown